Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 152, NWS Mobile, AL

June 13, 2008Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 13, 2008, 5:41 PM CDT for Stone County, Mississippi. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2008, 5:41 PM CDT (22:41 UTC)
Expired
Jun 13, 2008, 6:00 PM CDT
In force
19 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Stone County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 132241
SVRMOB
MSC131-132300-
/O.NEW.KMOB.SV.W.0152.080613T2241Z-080613T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
541 PM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 600 PM CDT

* AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EAST CENTRAL STONE COUNTY...OR ABOUT 12 MILES EAST OF WIGGINS...AND
  MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
(2 5 1) 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL
RELAY YOUR REPORT.

LAT...LON 3091 8902 3091 8887 3080 8887 3078 8902
TIME...MOT...LOC 2241Z 184DEG 4KT 3084 8894

$$
1 follow-up statement
000 
WWUS54 KMOB 132301
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
600 PM CDT FRI JUN 13 2008

MSC131-132310-
/O.EXP.KMOB.SV.W.0152.000000T0000Z-080613T2300Z/
STONE MS-
600 PM CDT FRI JUN 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STONE COUNTY
EXPIRES AT 600 PM CDT...

AT 600 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE 
LIMITS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3091 8902 3091 8887 3080 8887 3078 8902
TIME...MOT...LOC 2241Z 297DEG 4KT 3084 8893

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:54 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 13, 3:54 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT FRI JUN 13 2008

.SYNOPSIS...TAKING A LOOK AT THE CURRENT UPPER AIR ANALYSIS...AN
UPPER LOW WAS ANALYZED OVER SW ONTARIO...WITH ANOTHER OFF THE
CANADIAN MARITIMES. HIGH PRESSURE IS CENTERED OVER N-RN MX AND THE
LOWER RIO GRAND VALLEY....WITH A RIDGE STRETCHING EAST OVER THE LOWER
MISS RIVER VALLEY AND SOUTHEASTERN CONUS BEFORE HEADING NORTH ALONG THE
EASTERN SEABOARD. UPPER LOW STILL CONTINUES TO SPIN OVER THE BAY OF
CAMPECHE/ SW GULF OF MEX...WITH A WEAK TROUGH STRETCHING EAST OVER
THE GULF...S-RN FL...THEN TO THE LOW OFF THE CA MARITIMES. ABUNDANT
MOISTURE REMAINS OVER THE LOWER MISS RIVER VALLEY AND W-RN HALF OF THE
SOUTH EAST...WITH PRECIP H20 VALUES AROUND 1.8-1.9 REPORTED FROM THE
SURROUNDING UPPER AIR SITES THIS MORNING. WITH THE EASTWARD MOVEMENT
OF THE CA PLAINS LOW...ITS ASSOCIATED FRONT HAS PUSHED A BIT FARTHER
EAST...BUT STILL REMAINS WELL NORTHWEST OF THE FA. SURFACE HIGH
PRESSURE STRETCHED SOUTH OVER THE EASTERN SEABOARD BEFORE SPREADING
WEST OVER THE NORTHERN GULF COAST. ALL IN ALL...STEADY SE TO S LOW
LEVEL FLOW IN THE LOWEST 10K OF THE TROPOSPHERE IS IN EVIDENCE...
WITH LIGHT AND VARIABLE ABOVE BEFORE BECOMING NORTHERLY AT CB TOP
LEVEL...30K AND ABOVE.  /16

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...GUIDANCE IS ADVERTISING
THE S-RN CA LOW CONTINUING TO TAKE AN EASTWARD JOG FOR THE NEXT 24
HRS OR SO BEFORE HEADING NORTH. THIS ALLOWS THE SW CONUS/MEX HIGH TO
BUILD A BIT AND SHIFT NORTH...BECOMING CENTERED OVER THE AZ/NM/MX
BORDER BY SAT EVENING. THE BAY OF CAMPECHE LOW IS BEING ADVERTISED AS
HEADING WESTWARD...WITH THE SHALLOW TROUGH OVER THE GULF SHIFTING
SOUTH. GUIDANCE ALSO CONTINUES TO ADVERTISE PRECIP H20 VALUES RISING
TO AROUND 2 TODAY INTO TONIGHT. AM THINKING THIS IS A BIT
OVERDONE...BUT THE EVENING UPPER AIR RUNS WILL TELL. FEEL THAT THERE
WILL BE ENOUGH MOISTURE FOR DAILY SCATTERED+ SHRA/TSRA TO FORM AND
WET THE FA THROUGH SATURDAY.

SATURDAY NIGHT...A VORT LOW SWEEPING SOUTH OVER THE PLAINS WILL PUSH
SOME DRIER AIR OVER THE LOWER MISS RIVER VALLEY AND SOUTHEASTERN
CONUS...CUTTING BACK THE CHANCES FOR PRECIP THE LATTER TWO DAYS OF
THE SHORT TERM. THIS VORT LOBE WILL PUSH THE FRONTAL BOUNDARY CLOSER
TO THE LOWER MISS RIVER VALLEY AND SOUTHEASTERN CONUS. /16

.LONG TERM (MONDAY ON)...LOOKS LIKE THE FRONT WILL PUSH TO THE GULF
COAST...WITH THE GFS ADVERTISING LATE MONDAY/MONDAY NIGHT AND THE
ECMWF ADVERTISING TUESDAY TUESDAY NIGHT. GUIDANCE CONTINUES TO
ADVERTISE A SEASONABLY WARM MONDAY AND TUESDAY...AND PRECIP RETURNING
THE LATTER HALF OF THE WEEK...ALONG WITH SEASONAL TEMPS. /16

&&

.MARINE...WEAK HIGH PRESSURE WILL PERSIST OVER THE NORTH CENTRAL
GULF THROUGH EARLY NEXT WEEK. A LIGHT WEST TO SOUTHWEST FLOW CAN BE
EXPECTED LATER THIS WEEKEND AND CONTINUE THROUGH EARLY NEXT WEEK AS
HIGH PRESSURE SHIFTS SLOWLY SOUTHWARD OVER THE CENTRAL GULF.  /05

&&

.FIRE WEATHER...ABUNDANT MOISTURE WILL ALLOW FOR DAILY MORNING NEAR SHORE
SHOWERS AND THUNDERSTORMS TO MOVE INLAND OVER THE AREA IN THE AFTERNOON
AND EVENING. LIGHT BOUNDARY LAYER FLOW WILL KEEP HIGH DISPERSIONS
...FROM A DEEP MIXING LAYER...IN CHECK. A WEAK SURFACE FRONT MAY
APPROACH THE NORTHERN GULF COAST LATE MONDAY INTO TUESDAY...BUT OTHER
THAN DRYING THE AIRMASS A BIT THE FIRST HALF OF THE COMING WEEK...AND
LIMITING THE CHANCES FOR THUNDERSTORMS CLOSER TO THE COAST...NO
PROBLEMS ARE EXPECTED WITH LOW RELATIVE HUMIDITY VALUES.  /16

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  88  70  89  71 /  40  60  30  40  20
PENSACOLA   73  88  72  87  73 /  40  60  30  50  20
DESTIN      74  87  73  85  76 /  30  60  40  60  30
EVERGREEN   70  87  69  90  69 /  30  60  30  50  20
WAYNESBORO  71  89  69  92  68 /  30  50  30  30  10
CAMDEN      71  87  69  91  69 /  30  60  30  40  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

16/05
Hazardous weather outlook, Jun 13, 5:15 AM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT FRI JUN 13 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-141200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
515 AM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR
THE COAST THIS MORNING THEN MOVE INLAND THIS AFTERNOON AND THIS
EVENING. DUE TO LIMITED INSTABILITY AND DEEP MOISTURE IN THE LOWER
TO MIDDLE LAYERS OF THE ATMOSPHERE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED. THE MAIN THREAT WITH SOME OF THE STRONGER THUNDERSTORMS
MOSTLY THIS AFTERNOON AND THIS EVENING WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH. PERIODS OF VERY
HEAVY RAIN WILL ALSO BE LIKELY WITH SOME OF THE STRONGER
THUNDERSTORMS...POSSIBLY RESULTING IN SOME LOCALIZED FLOODING IN LOW
LYING AREAS AND STREETS WERE POOR DRAINAGE USUALLY OCCURS.

THE WET MICROBURST THREAT FOR TODAY IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON
SATURDAY FOLLOWED BY LESS COVERAGE SUNDAY THROUGH EARLY NEXT WEEK.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THROUGH EARLY NEXT
WEEK. WIND GUSTS TO AROUND 40 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN THREAT WITH THE AFTERNOON AND EVENING
THUNDERSTORMS THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED
AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 11:55 AM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CDT FRI JUN 13 2008

ALZ061-131730-
UPPER MOBILE-
1155 AM CDT FRI JUN 13 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN MOBILE
COUNTY...

AT 1155 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF PINEOLA...AND MOVING NORTHEAST AT 3
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PINEOLA THROUGH 1230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND BRIEF WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.
Special weather statement, Jun 13, 2:25 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
225 PM CDT FRI JUN 13 2008

FLZ003-005-132000-
INLAND OKALOOSA-INLAND SANTA ROSA-
225 PM CDT FRI JUN 13 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WEST CENTRAL
OKALOOSA COUNTY...

AT 225 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF CANNON TOWN. THE
THUNDERSTORM WAS NEARLY STATIONARY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WEST CENTRAL OKALOOSA COUNTY THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.